MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-125SOLID145
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional viperwire guide wire referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that after the use of diamondback peripheral orbital atherectomy device (oad), during removal of the oad over viperwire guidewire, the guidewire became stuck in the device.The oad and guidewire were removed together, causing a delay in the procedure due to the physician needing to attempt to cross the lesion again with a new wire, which was unsuccessful.Due to not being able to re-cross the lesion, the procedure was aborted without fully treating the patient.It is unknown how many treatments were performed prior to oad removal.According to the physician, the delay in procedure was considered to be clinically significant to the patient due to the guidewire being removed and the inability to cross the lesion again with another wire as this led to the procedure not being completed, leaving a significant blockage.In the opinion of the physician, the aborted procedure was considered to be clinically significant to the patient as the blockage was not fully treated resulting in need for a second procedure on the patient that would not have been necessary had the wire not been removed.The patient has a follow-up procedure planned and was stable.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis and detailed analysis were performed on the returned device.The reported stuck guide wire was confirmed.A corrective and preventative actions (capa) review was performed and revealed no indication of a product quality issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported stuck guide wire appears to be related to operational context.There is dried biological material on the crown area.The guide wire was removed with significant resistance due to the shipping damage and biological material accumulation.The cause of the biological material accumulation is unknown.There was no damage or abnormalities identified that would have contributed to the reported complaint.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: b5, b7, g3, g6, h2, h3, h6 (component code, type of investigation, investigation findings and investigation conclusions), h11.
 
Event or Problem Description
It was reported that after the use of diamondback 360 peripheral orbital atherectomy device (oad), during removal of the oad over viperwire guidewire, the guidewire became stuck in the device.The oad and guidewire were removed together, causing a delay in the procedure due to the physician needing to attempt to cross the lesion again with a new wire, which was unsuccessful.Due to not being able to re-cross the lesion, the procedure was aborted without fully treating the patient.It is unknown how many treatments were performed prior to oad removal.According to the physician, the delay in procedure was considered to be clinically significant to the patient due to the guidewire being removed and the inability to cross the lesion again with another wire as this led to the procedure not being completed, leaving a significant blockage.In the opinion of the physician, the aborted procedure considered to be clinically significant to the patient as the blockage was not fully treated resulting in need for a second procedure on the patient that would not have been necessary had the wire not been removed.The patient has a follow-up procedure planned and was stable.Additional information was received and the lesion was 85% stenosed, moderately calcified, non-tortuous proximal left anterior tibial (at) artery.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23031027
Report Number3004742232-2025-00266
Device Sequence Number9428060
Product Code MCW
UDI-Device Identifier10850000491189
UDI-Public(01)10850000491189(17)260531(10)538485-1
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberDBP-125SOLID145
Device Catalogue Number7-10057-02
Device Lot Number538485-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer09/18/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown